Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 34, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 1, 2001, 1:11 PM EDT for Herkimer County, New York. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2001, 1:11 PM EDT (17:11 UTC)
- Expired
- Jul 1, 2001, 2:30 PM EDT
- In force
- 79 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Herkimer County, NY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 8:15 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1136 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
102 WUUS51 KALY 011711 SVRALY NYC043-011830- BULLETIN - EAS ACTIVATION REQUIRED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 111 PM EDT SUN JUL 1 2001 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HERKIMER COUNTY IN CENTRAL NEW YORK * UNTIL 230 PM EDT * AT 103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM MCKEEVER TO 38 MILES WEST OF CEDAR LAKE...MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... THENDARA AND OLD FORGE AT 115 PM EDT MCKEEVER AT 120 PM EDT FIRST LAKE AT 135 PM EDT ATWELL AND NORTH WILMURT AT 155 PM EDT CEDAR LAKE AT 200 PM EDT GRANT AND NORTHWOOD AT 205 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND VERY HEAVY RAIN. PEOPLE OUTSIDE SHOULD MOVE TO A SUBSTANTIAL SHELTER NOW. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 11:15 AM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 1, 11:15 AM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1115 AM EDT SUN JUL 1 2001
ANOTHER QUICK UPDT TO ADD WW 486 TO BAL OF DIST XCP
EXTRM SRN...WITH SMALL OVERLAP. SCT TSTMS ALG 20NNW KRUT-
KN66 ATTM...MORE CONVECTION INVOF CDFNT ALG LK ERIE.
.ALY...NY ERN...SEVERE THUNDERSTORM WATCH UNTIL 200 PM EDT
ZONES 32 33 38 42
SEVERE THUNDERSTORM WATCH UNTIL 400 PM EDT
ZONES 39>43 47>54 58>61
VT EXTRM SRN...SEVERE THUNDERSTORM WATCH TIL 4 PM ZONES 13 14
MA EXTRM WRN...SEVERE THUNDERSTORM WATCH TIL 4 PM ZONE 1
CT NW...NONE.In the hours before
Local storm report, Jul 1, 12:15 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1215 PM EDT SUN JUL 01 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1211 PM SPEIGLETOWN NY .88 INCH HAIL
07/01/01 RENSSELAERLocal storm report, Jul 1, 12:38 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1238 PM EDT SUN JUL 01 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
t
1200 PM LATHAM NY WIND DAMAGE
07/01/01 ALBANY SEVERAL TREES DOWNThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 9:43 AM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 62 min |
| Jul 1, 12:00 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 60 min |
| Jul 1, 12:08 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 67 min |
| Jul 1, 1:41 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 64 min |
| Jul 1, 2:10 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery, Schenectady, Schoharie | 80 min |
| Jul 1, 2:34 PM EDT | Severe Thunderstorm Warning | ALY | Albany | 56 min |
| Jul 1, 2:42 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga | 63 min |
| Jul 1, 2:57 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 78 min |
| Jul 1, 3:16 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 59 min |
| Jul 1, 3:24 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 66 min |
| Jul 1, 3:32 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 58 min |
| Jul 1, 3:38 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 52 min |
Nearby
Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.